Side-effects of Plan B

Patient

Q: Hi, I would like to know if Plan B causes constipation and frequent urination. I took plan b 2 weeks ago and now having these symptoms.Also, I'm currently having lower abdominal pain. Is it normal for these symptoms to appear after 2 weeks? Thank you.

Doctor

A:   Following the administration of Plan B, the main gastro-intestinal side-effects reported are nausea in 14% to 23% of patients and abdominal pain in 13% to 18%. There are no reports of constipation or frequent urination with this drug and I think it is unlikely that symptoms should appear 2 weeks post administration. I would advise speaking to your family doctor to find another cause for your symptoms.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews